Alert archive / Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 3, 2009, 4:13 PM EDT for Gloucester County, Mathews County, Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 3, 2009, 4:49 PM EDT
- In force
- 36 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Gloucester County, VA, Mathews County, VA
The radar
The Norfolk radar (KAKQ), 65 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KAKQ 032013
SVRAKQ
VAC073-115-032100-
/O.NEW.KAKQ.SV.W.0113.090603T2013Z-090603T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GLOUCESTER COUNTY IN EASTERN VIRGINIA...
WEST CENTRAL MATHEWS COUNTY IN EASTERN VIRGINIA...
* UNTIL 500 PM EDT
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF GLOUCESTER COURTHOUSE...OR NEAR NORGE...AND MOVING EAST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF WICOMICO BY 440 PM EDT...
GLOUCESTER COURTHOUSE BY 445 PM EDT...
HAYES BY 450 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MARYLAND AND NORTHEASTERN VIRGINIA.
&&
LAT...LON 3739 7640 3737 7640 3737 7643 3734 7640
3732 7640 3728 7654 3731 7659 3741 7666
3743 7671 3755 7649 3753 7646 3741 7641
3741 7638 3739 7640 3739 7638
TIME...MOT...LOC 2012Z 253DEG 13KT 3737 7668
$$
441 follow-up statement
000
WWUS51 KAKQ 032049
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT WED JUN 3 2009
VAC073-115-032058-
/O.CAN.KAKQ.SV.W.0113.000000T0000Z-090603T2100Z/
GLOUCESTER VA-MATHEWS VA-
449 PM EDT WED JUN 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MATHEWS AND
GLOUCESTER COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST AND WEAKENED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MARYLAND AND NORTHEASTERN VIRGINIA.
LAT...LON 3739 7640 3737 7640 3737 7643 3734 7640
3732 7640 3728 7654 3731 7659 3741 7666
3743 7671 3755 7649 3753 7646 3741 7641
3741 7638 3739 7640 3739 7638
TIME...MOT...LOC 2048Z 253DEG 13KT 3741 7652
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:48 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 3, 1:48 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 148 PM EDT WED JUN 3 2009 .SYNOPSIS... HIGH PRESSURE REMAINS OFF THE SOUTHEAST COAST THROUGH TODAY...BRINGING CONTINUED SUMMERLIKE CONDITIONS TO THE AREA. A SLOW MOVING COLD FRONT WILL DROP SOUTH INTO THE MID-ATLANTIC TONIGHT THEN STALL OVER NORTHERN NORTH CAROLINA THURSDAY. LOW PRESSURE TRACKS ALONG THE STALLED FRONT...THROUGH EASTERN NORTH CAROLINA...LATE THURSDAY NIGHT AND FRIDAY. THE LOW MOVES OFFSHORE FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE BUILDING OVER THE REGION DURING THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CNVTN OVRNGT ACRS NRN VA TO LWR MD ERN SHR CONTG TO WKN AS AREA MVS SLOLY NE. OTRW...DP LYRD L/MLVL SW FLO LEADS TO ANOTHER SUMMERLIKE DAY. SFC DWPTS RMNG FM U50S TO M60S ACRS FA TDA...W/ HI TEMPS REACHING THE L/M90S AWAY FM THE BAY/OCN (WHR 80S XPCTD). WL GO PSNY N...MSNY S. WRT CNVTN...VA/MD CTYS IN SLGT RISK...XPCTG AFTN/EVE CNVTN TO DVLP ACRS NRN HALF OF FA AS CDFNT APPROACHES FM THE NNW...AND WK MLVL S/W CRSS THE RGN. ACRS SRN CTYS...ISLTD CNVTN PSBL...BUT CAP SHOULD HOLD FOR MUCH OF THAT RGN. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TRANSITION TO COOLER WX BEGINS TNGT. THREAT FOR SVR CNVTN CONTS (ACRS VA/MD CTYS) ERY THIS EVE (UNTIL 02-04Z). MUCH OF THE FA COULD BENEFIT FM SGFNT RA. CDFNT CONTS SE MVMNT THROUGH FA INTO THU MRNG...STALLING INVOF CSTL NE NC BY LT THU (AFTN/EVE). LLVL FLO TURNS NNE N OF THE BNDRY...RMNG SLY OVR NE NC. TEMP FCST DIFFICULT...DUE TO EVENTUAL PLCMNT OF FNTL BNDRY. GENLY KPT U70S/L80S XTRM SE VA/NE NC...U60S/M70S ELSW. LO PRES TRACKS NE ALG FNTL...THROUGH NE NC LT THU NGT THROUGH FRI...LEADING TO HI PRBLTY OF WDSPRD RA. CONTG MENTION OF T CLS TO TRACK OF LO PRES. LO TEMPS M/U50S TO U60S THU NGT. HI TEMPS FRI FM THE U60S TO M70S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... COLD FRONT AND LOW PRES FINALLY MOVE OFFSHORE LT FRI NIGHT. CHANCE POPS CONTINUE THRU EARLY SAT...ESP ERN SXN...CONTG TO DCRS TO THE CST ON SAT. WK SFC HI PRES BUILDS OVR FA DURG THE WKND...BRINGING SEASONABLY WRM WX. WILL HAVE A SERIES OF SHORTWAVE/LEE TROFS DEVELOPING AND MOVING THRU NRN PORTIONS OF OUR FA. A COLD FRONT WILL THEN APPROACH THE AREA FROM THE NW ON MON AND WILL DROP INTO CENTRAL VA ON TUE...BRINGING ADDITIONAL CHANCES OF PRECIP. WILL CONTINUE TO INCLUDE MENTION OF TS EACH AFTERNOON AND EVENING FOR TYPICAL DIURNALLY DRIVEN CONVECTION. HIGH TEMPS ON SAT WILL BE IN THE UPR 70S TO LWR 80S DUE TO LINGERING CLOUD COVER AND N/NE FLOW BEHIND THE FRONT. HIGHS THEN WARM INTO THE MID TO UPR 80S SUN THRU TUE UNDER S/SW FLOW (EXCEPT SLIGHTLY COOLER AT THE BEACHES WITH AFTERNOON SEABREEZE DEVELOPMENT). LOW TEMPS FRI NIGHT WILL BE IN THE UPR 50S N/NW TO NEAR 65 FAR SE...THEN LWR 60S N/NW TO NEAR 70 FAR SE SAT NIGHT THRU MON NIGHT. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... ALL LOCATIONS CURRENTLY VFR BUT ACTIVITY STARTING TO ORGANIZE ON RADAR ALONG A LINE FROM CHO SW TO CARROLL COUNTY WITH ISLOD CELLS DVLPNG TO THE E OF THIS LINE. HAVE TRIED TO TIME ARRIVAL AT RIC WITH TEMPO 19-23Z...HAVE CB IN OTHER TAFS. ALL SITES HAVE MVFR POSSIBLE THIS AFT/EVE AS FRONT MOVES S. FRONT WILL STALL IN VCNTY OF VA/NC OVERNIGHT AND HAVE MVFR CIG/VIS FOR ALL SITES OTHER THAN ECG. THE FRONT WILL CONTINUE TO AFFECT THE FORECAST ARE THUR AND FRIDAY CAUSING ADDITIONAL PRECIP WITH MFR/IFR XPCTD BOTH DAYS. THE FRONT WILL MOVE S OF THE AREA FOR THE WEEKEND WITH ONLY SMALL CHC FOR SHWRS...MAINLY TOWARD NC. && .MARINE... SINCE A COLD FRONT WILL REMAIN SEATED JUST NORTH OF VA FOR MOST OF THIS MORNING AND AFTN...EXPECT SW/S FLOW TO CONTINUE AROUND 10 TO 15 KT ACROSS THE WATERS. AS THIS FRONT BEGINS TO DROP SOUTH OVR THE WATERS LATER ON THU EXPECT WINDS TO SHIFT FROM THE S TO NNE. THERE IS A GOOD CHANCE WATERS CUD SEE A LLVL SURGE IN WINDS FROM THE NE...WHICH IS TYPICALLY UNDERDONE BY THE MDLS. SO HAVE BEEFED UP WIND/SEAS DURING THIS TIME PERIOD...BUT THUS FAR HAVE KEPT CONDS JUST SHY OF SCA. STILL SOMEWHAT EARLY IN THE GAME AND A BIT OF A TOUGH CALL TO PUT UP HEADLINES AT THIS POINT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...ALB NEAR TERM...ALB SHORT TERM...ALB LONG TERM...ALB/JRL AVIATION...CY MARINE...SMF
Hazardous weather outlook, Jun 3, 8:08 AM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 808 AM EDT WED JUN 3 2009 MDZ021>025-VAZ048-049-064-074>077-041215- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-CAROLINE-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND- 808 AM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... CAPABLE OF PRODUCING DAMAGING WIND GUSTS AS WELL AS LARGE HAIL. THUNDERSTORMS ARE EXPECTED TO TRACK EAST OR SOUTHEAST AROUND 10 TO 15 MPH. THIS RELATIVELY SLOW MOVEMENT WILL ALSO ALLOW FOR A HEIGHTENED RISK FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 9 PM TODAY. VAZ060>063-065>073-078>100-041215- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 808 AM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT AFTER 4 PM THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AS WELL AS LARGE HAIL. THUNDERSTORMS ARE EXPECTED TO TRACK EAST OR SOUTHEAST AROUND 10 TO 15 MPH. THIS RELATIVELY SLOW MOVEMENT WILL ALSO ALLOW FOR A HEIGHTENED RISK FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE AFTERNOON AND EVENING HOURS TODAY. ANZ630>633-650-652-654-656-658-041215- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 808 AM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-041215- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 808 AM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HURLEY
In the hours before
Special weather statement, Jun 3, 2:33 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 233 PM EDT WED JUN 3 2009 NCZ017-102-VAZ098-031930- EASTERN CURRITUCK NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 233 PM EDT WED JUN 3 2009 ...STRONG THUNDERSTORMS MOVING ACROSS CURRITUCK COUNTY AND SOUTHERN SECTIONS OF VIRGINIA BEACH... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 15 MILES NORTHEAST OF CURRITUCK TO CURRITUCK...OR FROM 15 MILES SOUTH OF VIRGINIA BEACH OCEANFRONT TO CURRITUCK...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...CURRITUCK AROUND 240 PM EDT. THESE STORMS WILL ALSO AFFECT SOUTHERN PORTIONS OF VIRGINIA BEACH...INCLUDING KNOTTS ISLAND...AND NORTHERN CURRITUCK COUNTY. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TORRENTIAL RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WRS
Special weather statement, Jun 3, 2:53 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 253 PM EDT WED JUN 3 2009 VAZ048-049-031945- FLUVANNA VA-LOUISA VA- 253 PM EDT WED JUN 3 2009 ...STRONG THUNDERSTORM MOVING INTO FLUVANNA COUNTY... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF PALMYRA...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LAKE MONTICELLO...AND...NAHOR AT 325 PM EDT...CUNNINGHAM AT 330 PM EDT...UNION MILLS AT 335 PM EDT...WILDWOOD AT 340 PM EDT...TROY AT 345 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TORRENTIAL RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WRS
Local storm report, Jun 3, 3:24 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG 4 SSE EMPORIA 36.64N 77.51W
06/03/2009 GREENSVILLE VA LAW ENFORCEMENT
TREES DOWN NEAR SKIPPERS.
&&
WSAMMLERLocal storm report, Jun 3, 3:44 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG COMET 36.98N 76.74W
06/03/2009 ISLE OF WIGHT VA EMERGENCY MNGR
TREES DOWN IN COMET AND MOONLIGHT. WIND GUST ESTIMATED
50-60 MPH. HAIL 3/4 INCH.
&&
CURRYLocal storm report, Jun 3, 4:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL KILMARNOCK 37.71N 76.38W
06/03/2009 E1.75 INCH LANCASTER VA LAW ENFORCEMENT
&&
WSAMMLERSpecial weather statement, Jun 3, 4:11 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 411 PM EDT WED JUN 3 2009 NCZ014-VAZ092-093-096-032115- GATES NC-ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA- 411 PM EDT WED JUN 3 2009 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN SOUTHAMPTON COUNTY... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTH OF FRANKLIN TO 7 MILES SOUTH OF FRANKLIN...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...FRANKLIN AROUND 415 PM EDT...HOLLAND AROUND 455 PM EDT...AND WINDSOR AROUND 505 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TORRENTIAL RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WRS
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:07 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland | 38 min |
| Jun 2, 8:14 PM EDT | Special Marine Warning | AKQ | 91 min | |
| Jun 2, 8:22 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Jun 2, 11:11 PM EDT | Areal Flood Advisory | AKQ | Caroline, Essex, Hanover, King and Queen, Louisa, Northumberland and 2 more | 3 hr |
| Jun 3, 2:03 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 16 min |
| Jun 3, 2:44 PM EDT | Areal Flood Advisory | AKQ | Southampton, Surry, Sussex | 3 hr |
| Jun 3, 3:07 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton | 38 min |
| Jun 3, 3:10 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 33 min |
| Jun 3, 3:15 PM EDT | Severe Thunderstorm Warning | AKQ | King and Queen, King William, Middlesex | 30 min |
| Jun 3, 3:38 PM EDT | Flash Flood Watch | AKQ | Amelia, Caroline, Charles City, Cumberland, Fluvanna, Gloucester and 11 more | 6 hr |
| Jun 3, 3:38 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland | 27 min |
| Jun 3, 3:39 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Jun 3, 3:56 PM EDT | Severe Thunderstorm Warning | AKQ | James City, York, City of Williamsburg | 30 min |
| Jun 3, 4:03 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Richmond | 33 min |
| Jun 3, 4:22 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Jun 3, 4:33 PM EDT | Areal Flood Advisory | AKQ | Essex, Richmond | 3 hr |
| Jun 3, 4:46 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jun 3, 4:49 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 38 min |
| Jun 3, 5:11 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Jun 3, 5:39 PM EDT | Flash Flood Warning | AKQ | Essex, King and Queen, King William, Middlesex | 2 hr |
| Jun 3, 5:52 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton, City of Franklin | 3 hr |
| Jun 3, 6:00 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, King William | 45 min |
| Jun 3, 6:16 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, Henrico | 59 min |
| Jun 3, 6:30 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 45 min |
| Jun 3, 6:43 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Powhatan | 28 min |
| Jun 3, 6:52 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 4 more | 53 min |
| Jun 3, 7:27 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Louisa | 30 min |
| Jun 3, 7:37 PM EDT | Flash Flood Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, James City, King William and 3 more | 113 min |
| Jun 3, 7:45 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.